Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jul 5, 2021, 3:06 PM CDT for Door County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2021, 3:06 PM CDT (20:06 UTC)
- Expired
- Jul 5, 2021, 3:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Green Bay, WI
County Door County, WI
The radar
The Green Bay radar (KGRB), 94 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
301
WWUS83 KGRB 052006
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
306 PM CDT Mon Jul 5 2021
WIZ022-052045-
Door WI-
306 PM CDT Mon Jul 5 2021
...STRONG THUNDERSTORMS MOVING ACROSS DOOR COUNTY...
At 306 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ephraim to near Egg Harbor to near
Marinette. Movement was southeast at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Strong thunderstorms will be near...
Ephraim around 310 PM CDT.
Egg Harbor around 315 PM CDT.
Newport State Park around 325 PM CDT.
Jacksonport around 345 PM CDT.
Other locations impacted by these storms include Peninsula Center,
Fish Creek, Peninsula State Park, Valmy, Ellison Bay, Whitefish Bay,
Carlsville, Sister Bay, Institute and Potawatomi State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4519 8692 4516 8697 4510 8695 4501 8710
4486 8715 4477 8726 4497 8768 4499 8763
4508 8752 4494 8759 4491 8753 4493 8746
4507 8736 4512 8737 4516 8742 4523 8731
4522 8721 4533 8710 4534 8702 4527 8688
TIME...MOT...LOC 2006Z 294DEG 25KT 4518 8722 4512 8736 4509 8755
$$
BerschWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 5, 12:54 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 5, 12:54 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1254 PM CDT Mon Jul 5 2021 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Tuesday Issued at 420 AM CDT Mon Jul 5 2021 The left exit region of an upper jet and surface cold front will combine to produce scattered thunderstorms today. A few elevated storms formed east of Kewaunee county a little after midnight and another along the Michigan border at 4am. A few other elevated storms could form until a few hours after sunrise when this activity should diminish and the threat of surface based convection takes over. Forecast soundings suggest decent instability this afternoon with CAPE values over 2000 J/kg in the SPC marginal outlook area. There is only marginal shear, and temperatures aloft are not very cold, but a few strong or severe storms are possible. Convergence along lake or bay breezes may be the first places to see storms get going. Highs today will be in the 80s to low 90s with heat indices of 90 to 95 in most places. The thunderstorm activity should exit eastern Wisconsin early this evening, as the front moves into central Wisconsin and stalls. An approaching upper trough and associated surface low will bring showers and thunderstorms to the area Tuesday. There is a marginal threat of severe storms if the precipitation is slow to arrive and surface heating is significant. High temperatures will likely be just before the rain arrives, with slowly falling temperatures afterwards. .LONG TERM...Tuesday Night Through Sunday Issued at 420 AM CDT Mon Jul 5 2021 The main focus is on opportunities for moderate to heavy rainfall throughout the long term forecast. Tuesday night...Rain and thunderstorms will be ongoing at the start of the forecast (00Z/Wed) as a sfc low rides along a frontal boundary draped across southern WI. Additional lift is provided by a weak mid-level shortwave and proximity to the RRQ of an upper jet. While the threat for stronger thunderstorms exists Tuesday afternoon, this threat begins to diminish Tuesday evening as instability wanes and the main focus becomes heavy rain potential. With pwats ranging from 1.2 to 1.8 inches (around 150-percent of normal) moderate to heavy rainfall is possible. Current QPF forecast calls for an additional 0.5 to 1.25 inches of rain from 00Z/Wed to 18Z/Wed with locally higher amounts possible. Will need to watch rivers and the potential for any urban flooding if the higher rain values materialize. Most of the CWA is appropriately in the slight risk of excessive rainfall for Tuesday/Tuesday night. Wednesday through Thursday...Rain and isolated thunder will begin to exit the area Wednesday morning with most places drying out by midday as high pressure builds in at the sfc. Meanwhile, upper level trough slides overhead providing some cooler days. Highs are forecast to be in the 60s on Wednesday, around 10 to 15 degrees below normal. More sunshine on Thursday will boost temps into the lower 70s. Friday through the weekend...Shortwave energy located near Idaho/Montana early Friday slides down the western ridge and stalls out in the Upper Mississippi River Valley through the weekend. This will likely lead to periods of rain across northeast WI, but exactly when and where is difficult to pin down as deterministic models are not in great agreement on timing and placement. Focused more on the GFS/ECMWF solutions which slowly bring the coinciding sfc low just south of WI leaving the Green Bay forecast area more likely to receive moderate rainfall, with limited thunder potential. Pwats are once again around 1.2 to 1.8 inches during this time. Slowed down PoPs a little early Friday, and increased PoPs slightly Sunday into Monday as this system looks slower to arrive and slower to leave. High temps will likely be a least a few degrees below normal each day due to clouds and rain, while lows may be slightly above normal for the same reason. && .AVIATION...for 18Z TAF Issuance Issued at 1254 PM CDT Mon Jul 5 2021 Isolated thunderstorms are expected today, mainly impacting the far northeast and east-central WI TAF sites late this afternoon. The thunderstorm activity will come to an end before midnight. Quiet conditions are expected overnight with mostly clear skies. A more organized system will move across the region Tuesday afternoon into Wednesday. Scattered thunderstorms are possible along the cold front during the afternoon, moving west to east across the area, followed by scattered rain showers during the evening into Wednesday. Ceilings and visibility will lower from west to east as the precipitation begins. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......KLJ AVIATION.......Hykin
Hazardous weather outlook, Jul 5, 3:02 PM CDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 302 PM CDT Mon Jul 5 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-062015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 302 PM CDT Mon Jul 5 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are possible through late this evening. There is a marginal threat of severe storms across northeast, central, and east central Wisconsin. Damaging winds, torrential rain, and hail are the main threats. An Air Quality Advisory due to ozone is in effect through this evening for Door, Kewaunee, and Manitowoc counties. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Thunderstorms will be possible at times Tuesday afternoon and Tuesday night, and again Friday into Saturday. There is a Marginal risk of severe thunderstorms with damaging winds, hail, and torrential rainfall Tuesday afternoon and early evening, with the threat of torrential rainfall and urban flooding continuing through Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Tuesday afternoon and evening. LMZ521-522-541>543-062015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 302 PM CDT Mon Jul 5 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Scattered thunderstorms are possible through late this evening. They could pose a wind and lightning hazard to boaters. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Thunderstorms are possible at times Tuesday afternoon and Tuesday night, and again Friday and Saturday. Heavy downpours, gusty winds, and cloud to water lightning will be possible with storms. Conditions hazardous to small craft may develop during the Tuesday night through Wednesday night period, due to persistent and gusty northeast winds. Hykin/Kieckbusch
In the hours before
Special weather statement, Jul 5, 1:59 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Green Bay WI
159 PM CDT Mon Jul 5 2021
WIZ022-051945-
Door WI-
159 PM CDT Mon Jul 5 2021
...SPECIAL WEATHER STATEMENT...
At 159 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Cedar River, or 27 miles northeast of Menominee,
moving southeast at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Newport State Park, Washington Island, Rowleys Bay and Ellison Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4517 8701 4525 8719 4533 8710 4534 8701
4541 8698 4541 8693 4540 8693 4541 8692
4539 8681
TIME...MOT...LOC 1859Z 303DEG 13KT 4536 8718
CooleySpecial weather statement, Jul 5, 3:06 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
306 PM CDT Mon Jul 5 2021
WIZ022-052045-
Door WI-
306 PM CDT Mon Jul 5 2021
...STRONG THUNDERSTORMS MOVING ACROSS DOOR COUNTY...
At 306 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ephraim to near Egg Harbor to near
Marinette. Movement was southeast at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Strong thunderstorms will be near...
Ephraim around 310 PM CDT.
Egg Harbor around 315 PM CDT.
Newport State Park around 325 PM CDT.
Jacksonport around 345 PM CDT.
Other locations impacted by these storms include Peninsula Center,
Fish Creek, Peninsula State Park, Valmy, Ellison Bay, Whitefish Bay,
Carlsville, Sister Bay, Institute and Potawatomi State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4519 8692 4516 8697 4510 8695 4501 8710
4486 8715 4477 8726 4497 8768 4499 8763
4508 8752 4494 8759 4491 8753 4493 8746
4507 8736 4512 8737 4516 8742 4523 8731
4522 8721 4533 8710 4534 8702 4527 8688
TIME...MOT...LOC 2006Z 294DEG 25KT 4518 8722 4512 8736 4509 8755
BerschThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:59 PM CDT | Small Craft Advisory | GRB | 21 hr | |
| Jul 5, 3:41 AM CDT | Special Weather Statement | GRB | Florence | 49 min |
| Jul 5, 4:01 AM CDT | Special Weather Statement | GRB | Florence | 44 min |
| Jul 5, 1:59 PM CDT | Special Weather Statement | GRB | Door | 46 min |
| Jul 5, 3:18 PM CDT | Special Marine Warning | GRB | 87 min | |
| Jul 5, 3:45 PM CDT | Special Weather Statement | GRB | Kewaunee | 60 min |
| Jul 5, 4:13 PM CDT | Special Weather Statement | GRB | Kewaunee | 62 min |
| Jul 5, 5:32 PM CDT | Special Weather Statement | GRB | Marathon, Menominee, Shawano | 58 min |
| Jul 5, 5:48 PM CDT | Special Weather Statement | GRB | Brown | 42 min |
| Jul 5, 6:25 PM CDT | Special Weather Statement | GRB | Marathon, Menominee, Shawano | 50 min |
| Jul 5, 6:31 PM CDT | Special Weather Statement | GRB | Manitowoc | 44 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.